Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Drug Change
Jan 9, 2006

Hi Thanks for taking my question. I have been on a drug study for the last 3.5 years and have done pretty well (no side effects) but now my numbers are getting worse and my doctor has prescribed Sustiva and Truvada as the course. It seems, by reading the description, there is more of a chance for fat redistribution etc..what are your thoughts? Thanks again

Response from Dr. Young

Thanks for your post.

The risks of developing body fat changes (lipodystrophy) on the regimen of tenofovir/FTC (Truvada) with efavirenz (Sustiva, Stocrin) is very low. Nonetheless, it's very important to bear in mind that there are risk factors other than antiretroviral medications that influence this risk-- including age, race, gender and the severity of HIV disease.

Good luck, BY



Previous
question about undetectable VL
Next
men/women ratio

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement